MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; NEEDLE,HYPODERM,SAFETY,22GX1.5

Medline Industries, LP MEDLINE; NEEDLE,HYPODERM,SAFETY,22GX1.5
Catalog Number SSN100227Z
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cap falls off while they are attaching the needle to the syringe.We have also heard the safety is difficult to use and does not always snap on securely.
 
Additional Manufacturer Narrative
The customer reported multiple occasions where staff experienced the cap falling off the needle while opening the packaging or while securing the needle to the syringe; not all experiences resulted in a needle stick, and staff expressed difficulty using the safety and the safety not locking in place as it should.The needle stick occurred prior to patient use; no serious injury, medical intervention, follow-up care, post-exposure tasks, or impact to the patient/provider was reported.Medline received 1 box of hypoderm safety needles; 20 were randomly selected for testing, all devices were removed safely without issue, device safety caps were removed and safety snaps were secured, and all devices worked as intended.The complaint was not confirmed, and the cause was documented as unconfirmed defect - not confirmed with received sample; investigation included review of recent complaint trends, no further action was taken because objectionable trends were not seen for this issue, and division has been informed and will continue to monitor trends.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
NEEDLE,HYPODERM,SAFETY,22GX1.5
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
pranayreddy alluri
three lakes drive
northfield, IL 60093
MDR Report Key50808012
Report Number1417592-2026-43999
Device Sequence Number15614407
Product Code FMI
UDI-Device Identifier20193489031949
UDI-Public20193489031949
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K213054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberSSN100227Z
Device Lot Number8972209001
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/14/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown